Set partitions as geometric words

Toufik Mansour, Mark Shattuck

Research output: Contribution to journalArticlepeer-review


Using an analytic method, we derive an alternative formula for the probability that a geometrically distributed word of length n possesses the restricted growth property. Equating our result with a previously known formula yields an algebraic identity involving alternating sums of binomial coefficients via a probabilistic argument. In addition, we consider refinements of our formula obtained by fixing the number of blocks, levels, rises, or descents.

Original languageEnglish
Pages (from-to)31-39
Number of pages9
JournalAustralasian Journal of Combinatorics
StatePublished - Jun 2012

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Set partitions as geometric words'. Together they form a unique fingerprint.

Cite this